MAUDE Adverse Event Report: PROGAV 2.0 SYSTEM WITH SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

PROGAV 2.0 SYSTEM WITH SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX424T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: (description incoming product condition): the valve was received dry in the provided returnkit (not submersed in liquid as suggested).Result: it should be noted that the valve was received dry.The investigation of dry items is not significant due to the affect dry deposits of liquor and blood can have on product performance.In spite of this, we have investigated the valve to the best of our abilities.First, we performed a visual inspection of the progav.Besides scratches, no significant deformations wer detected.Next, we tested the permeability, adjustability, as well as the brake functionality and brake force.The valve was permeable, albeit difficult, and bloody fluid was flushed out.The valve could be adjusted to all specified pressures and the brake function as well as the brake force could be measured as expected.Finally, we have dismantled the valve.Inside the valve we have found a small amount of build-up substances (likely protein).Based on our investigation, we are unable to substantiate the claim of occlusion.At the time of our investigation, the valve was shown to be permeable, albeit with difficulty.However it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further actions required.
 
Event or Problem Description
According to the complainant a progav was blocked postoperatively.The patient was originally implanted on (b)(6) 2017; 18 days later, the malfunction was noted.The valve was explanted on (b)(6) 2017 and returned to the manufacturer for evaluation.Further details were not provided.

Brand Name
PROGAV 2.0 SYSTEM WITH SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
MDR Report Key12752517
Report Number3004721439-2021-00708
Device Sequence Number1507830
Product Code JXG
UDI-Device Identifier04041906136949
UDI-Public4041906136949
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFX424T
Device Catalogue NumberFX424T
Device Lot Number20029765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2017
Initial Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient Weight6